MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN®; I. V. CANNULAE

B. BRAUN MELSUNGEN AG INTROCAN®; I. V. CANNULAE
Model Number 4251601-020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in (b)(6)."plastic part of canulla stay in the body." according to thr customer: "during extraction of the cannula temporoparietally on the left, an incomplete plastic flexible part of the cannula was pulled out - about 2cm broke off, remaining in the vein.Surgical extraction was performed without difficulty under sterile conditions, sterilstrip fixation, sterile cover.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Received 1pc used capillary hub of introcan-w fep 24gx3/4", 0,7x19mm without packaging.The sample was taken for investigation and observed the capillary tip was cut off approximately 5mm from the capillary hub horn area.The surface of the cut and the shape of this area leads to the assumption that this damage was caused by a sharp tool.The in-line test equipment is subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.Beside the automated 100% in-line test equipment, independent in-process quality controls and final controls on a random sample basis will be conducted by different teams on a regular basis within the production process.Herewith a systematic product defect would be detected.Cut off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected during inspection process.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The simulation by cannula reinsertion did not produce similar defect as per complaint sample.The complaint sample defect matches with the simulation sample of being cut by sharp object such as a scissors or scalpel.The defect on the complaint sample is believed to be occurred after the cannulation process due to been cut by a sharp tool.As communicated in ifu, warning section stated that: · after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.Cause : defect due to wrong handling (referring to application error or off-label use).Reviewed the device history record for batch number 21e31g8392 and there were no defect encountered during in process and final control inspection.Therefore, the complaint is considered as not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN®
Common Device Name
I. V. CANNULAE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key13608332
Report Number9610825-2022-00067
Device Sequence Number19315299
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250401(10)20D26G8371
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number4251601-020
Device Catalogue Number4254074B
Device Lot Number21E31G8392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown